MAUDE Adverse Event Report: ETHICON INC. GYNECARE TVT DEVICE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC

ETHICON INC. GYNECARE TVT DEVICE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Catalog Number 810041B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following response was obtained: can you identify the product code and lot number of the product that was used? model# 810041b; lot# 3943979.Was there any medical or surgical intervention performed (product removed; re-operation; prescription medication)? if so, please specify.No medical or surgical intervention.If medication was required, please clarify if it was prescription strength.Pain well managed with tylenol and ibuprofen as needed during the day and oxycodone before bed.This is standard post-op care.No additional pain medication prescribed.What is the most current patient status? at the time of the post-discharge follow-up call, the patient reported her pain as an 8/10 on the wong baker scale.Pain is bad with sitting.Recommended warm/cold compresses, alternating, and no more than 20 minutes at a time.Advised to contact the provider¿s office if pain worsens or persists.As of (b)(6) 2023, no additional calls/complaints received.The patient is scheduled for a follow-up visit on (b)(6) 2023.Attempts are being made to obtain the following additional information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including gender, weight, bmi at the time of index procedure name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? other relevant patient history/concomitant medications? please describe any medical intervention given for pain management including medication name and results.What is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? facility name? to date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent a sling procedure on (b)(6) 2023 and mesh was implanted.On (b)(6) 2023, the patient experienced mild post-operative pain.Standard post-op care was provided and no additional pain medication was prescribed.On (b)(6) 2024, moderate back pain was noted.Unspecified drug therapy was provided and mri was performed.As of (b)(6) 2023, no additional calls/complaints were received.The patient is scheduled for a follow-up visit on (b)(6) 2023.This event was reported as unlikely related to the study device, but possibly related to the study procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following response was provided: please provide the patient's demographic information including gender, weight, bmi at the time of index procedure female, 190lbs, bmi 31.62kg.Name of index surgical procedure? mid-urethral sling the diagnosis and indication for the index surgical procedure? stress urinary incontinence were any concomitant procedures performed? robotic assisted-total laparoscopic hysterectomy and bilateral salpingoophorectomy; robotic assisted laparoscopic sacrocolpopexy; posterior vaginal repair; cystoscopy.Other relevant patient history/concomitant medications? pelvic organ prolapse please describe any medical intervention given for pain management including medication name and results.Mri recommended to assess.Nsaids, lidocaine patch, heat pack.If pain acutely worse or she develops any constitutional symptoms, patient advised to go to the ed.What is the physician¿s opinion as to the etiology of or contributing factors to this event? unclear etiology but started a couple of weeks after the surgery.No fever, chills, discharge.What is the patient's current status? patient has noted some improvement on nsaids.Mri has not yet scheduled.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: updated.Log line: 1 end date : 05 dec 2023 outcome : recovered/resolved without sequelae.

Brand Name
GYNECARE TVT DEVICE
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON SARL-NEUCHATEL
puits-godet 20
neuchatel 2000
SZ   2000
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19472420
Report Number2210968-2024-05876
Device Sequence Number11611502
Product Code OTN
UDI-Device Identifier10705031000322
UDI-Public10705031000322
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K012628
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number810041B
Device Lot Number3943979
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer06/11/2024
03/24/2026
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date06/28/2024
04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexUnknown
Patient Weight86 KG